Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having withdrawal symptoms of Sertraline. Affecting concentration. Should I continue medication for anxiety?

Hi there, I was prescribed 50mg of Sertraline a day 6 months for anxuety. I was going through a really hard stage of changing jobs/moving house and for some reason I couldnt seem to cope and the symptons I were describing were anxiety . I now feel like I am more on a level and in a better place to cope on my own so I have decided not to take the sertraline now for about 5 days. If I am honest the sertraline was amazing in the terms that I could get up and get on with my life but it did make me feel slightly strange, sleeping with vivid dreams, teeth chattering and just a general feeling of being disconnected. The reason I decided not to take it is that sometimes I had missed a day/two and for those days I just felt so much more normal. Anyway I have been reading up about suddenly stop taking sertraline and the withdrawel symptons dont sound great ie the electric shock feeling through the body but what is important for me to know is am i risking going back to the anxiety because honestly the side effects do not way the general anxiety I was feeling. Right now I feel ok, slightly grumpy and lazy iwth the sudden shock feeling occasionally but surely its getting out my system now? I know that not taking it it is definately having effect on my concentration ect so I just wondered what you think and whether I should take one every three days or something?
Asked On : Sat, 21 Jul 2012
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Oct 2012
hi please visit your psychiatrist as sertraline may give rise to discontinuation symptoms which are difficult to bear with..gradual tapering is what needed if you are already treated for 6 months and now free of visit him and get an opinion regarding the adjustment of dosage..wish you good health
Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor